Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the mean value property for the $ p$-Laplace equation in the plane


Authors: Peter Lindqvist and Juan Manfredi
Journal: Proc. Amer. Math. Soc. 144 (2016), 143-149
MSC (2010): Primary 35J92, 35J62
DOI: https://doi.org/10.1090/proc/12675
Published electronically: May 28, 2015
MathSciNet review: 3415584
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the $ p$-Laplace equation in the plane and prove that the mean value property holds directly for the solutions themselves for $ 1<p<9.525...$. This removes the need to interpret the formula in the viscosity sense via test functions. The method is based on the hodograph representation.


References [Enhancements On Off] (What's this?)

  • [1] Gunnar Aronsson, Construction of singular solutions to the $ p$-harmonic equation and its limit equation for $ p=\infty $, Manuscripta Math. 56 (1986), no. 2, 135-158. MR 850366 (87j:35070), https://doi.org/10.1007/BF01172152
  • [2] B. Bojarski and T. Iwaniec, $ p$-harmonic equation and quasiregular mappings, Partial differential equations (Warsaw, 1984) Banach Center Publ., vol. 19, PWN, Warsaw, 1987, pp. 25-38. MR 1055157 (91i:35070)
  • [3] Tadeusz Iwaniec and Juan J. Manfredi, Regularity of $ p$-harmonic functions on the plane, Rev. Mat. Iberoamericana 5 (1989), no. 1-2, 1-19. MR 1057335 (91i:35071), https://doi.org/10.4171/RMI/82
  • [4] John L. Lewis, Capacitary functions in convex rings, Arch. Rational Mech. Anal. 66 (1977), no. 3, 201-224. MR 0477094 (57 #16638)
  • [5] Juan J. Manfredi, Mikko Parviainen, and Julio D. Rossi, An asymptotic mean value characterization for $ p$-harmonic functions, Proc. Amer. Math. Soc. 138 (2010), no. 3, 881-889. MR 2566554 (2010k:35200), https://doi.org/10.1090/S0002-9939-09-10183-1

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J92, 35J62

Retrieve articles in all journals with MSC (2010): 35J92, 35J62


Additional Information

Peter Lindqvist
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, NO-7491, Trondheim, Norway

Juan Manfredi
Affiliation: Office of the Provost, University of Pittsburgh, Pittsburgh, Pennsylvania 15260

DOI: https://doi.org/10.1090/proc/12675
Received by editor(s): November 2, 2014
Received by editor(s) in revised form: November 18, 2014
Published electronically: May 28, 2015
Dedicated: To the memory of our friend Albert Baernstein II
Communicated by: Jeremy T. Tyson
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society